NGON & DCI World is part of the Informa Tech Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
07:30 - 08:00 30 mins
Pre-Conference Registration & Coffee
08:00 - 10:00 120 mins
Info
The Optical Masterclass Series - Track Room A
The Optical Masterclass Series – The Optical Internetworking Forum
  • Workshop Lead Dave Brown - Director of Communications & Director - Optical Networking Product Marketing, OIF & Nokia
  • Workshop Lead Karl Gass - Physical & Link Layer Working Group, OIF

In this workshop, hear how the OIF is assuring interoperability in open, agile, next-generation optical networks. Hear from OIF experts on critical projects and more.

  • Welcome & overview
  • Updates, learning & education on 400ZR, CEI, FlexE & SDN projects
  • Summary & closing
10:00 - 11:30 90 mins
Info
The Optical Masterclass Series - Track Room A
The Optical Masterclass Series – SM-Optics
  • Giorgio Cazzaniga - Optical Product Line Director, SM-Optics

In this workshop, SM-Optics will discuss how they have been able to facilitate technologies for metrol/rural optical networks. Key highlights of the session will cover:

  • Micro ROADM, a 1RU soluition for access ROADM applications
  • Software Reconfigurable nodes and networks
  • Addressing metro networks differently: 5G, Wholesales, Business use cases
11:30 - 13:00 90 mins
Info
The Optical Masterclass Series - Track Room A
The Optical Masterclass Series – METRO-HAUL - A European Commission Project
  • Moderator Sterling Perrin - Senior Analyst, Heavy Reading
  • Workshop Lead Adrian Farrel - Lead, Metro-Haul
  • Workshop Lead Daniel King - Lead, Metro-Haul
  • Presenter Jean-François Bouquier - Principal Engineer, Vodafone
  • Presenter Julien Meuric - Expert - Future Networks, Orange
  • Presenter Italo Busi - Principal Optical Transport Research Engineer, Huawei
  • Presenter Jorge E. López de Vergara Méndez - Associate Professor, Universidad Autonoma De Madrid

In this workshop, hear about the evolving control of optical networks through the standardization of architectures and data models for centralised and distributed control in addition to 5G developments.

13:00 - 14:00 60 mins
Info
Welcome Lunch featuring Lunchtime Briefing
  • Moderator Heidi Adams - Executive Director - Network Infrastructure Research, IHS Markit
  • Panellist Sterling Perrin - Senior Analyst, Heavy Reading
  • Panellist Scott Wilkinson - Lead Analyst - Optical Hardware, Cignal AI

13:15 - 13:45

Ask The Analyst

To round up the morning keynotes, take the opportunity to ask our expert panel of analysts, their thoughts on upcoming trends, new technologies and their thoughts on what they predict to be the key operational priorities with regard to the onset of 5G. 

14:00 - 14:10 10 mins
Plenary - Track Room A
Chair's Welcome Address
  • Andrew Schmitt - Directing Analyst - Optical Networking, Cignal AI
14:10 - 14:30 20 mins
Info
Plenary - Track Room A
Taking Stock I A market overview of the optical networks industry
  • Ian Redpath - Practise Leader - Components, Transport & Routing, Ovum

Opening the afternoon proceedings, we assess the current market pain points, what’s on the horizon for new technology & innovation and predictions around potential shifts in customer demands in the upcoming months.

  1. Outlining the major challenges faced by optical networks in the last year
  2. A roundup of some of the key optical deployment projects & their successes
  3. What capabilities are we adding to the networks to stay current?
  4. What can the industry expect in relation to optical network trends, technology and innovation?
  5. Prediction for key investment areas
14:30 - 14:50 20 mins
Info
Plenary - Track Room A
Principal Partner Keynote I Towards optical networking 2.0 in the 5G era
  • Kevin Huang - Vice President & Chief Marketing Officer, Huawei

Reserved

14:50 - 15:30 40 mins
Info
Plenary - Track Room A
An Adaptive Network I Strategies to deliver coherent transmission
  • Moderator Jose Pozo - Director of Technology & Innovation, European Photonics Industry Consortium
  • Panellist Mattias Fridström - Chief Evangelist, Telia Carrier
  • Panellist Emir Halilovic - Analyst, Global Data
  • Panellist Scott Swail - Senior Vice President - Business Development, Lumentum

In this discussion, we will bring together the optical networks value chain to discuss some of the crucial issues that have been faced by optical networks in the last 12 months. The conversation will focus on the operational priorities for enhanced network performance, a reality check on the integration of new solutions & applications, and what this means for planning & delivery in the months ahead.

  • What is the evolution required to make networks coherent with transmission?
  • Cutting costs – striking a balance between lowering OPEX & delivering high quality transmissions
  • How can you get a multi-vendor, standardized network with carrier cooperation?
  • The impact of distance – metro vs long haul considerations
  • Timescales – upgrades and turnaround of measurable network improvements
  • Ensuring consistency from vendor offerings to capacity-orientated solutions
  • What does this mean for the wider optical network ecosystem? 
15:30 - 15:45 15 mins
Plenary - Track Room A
Diamond Partner Keynote
  • Wei Xueqin - Senior Director of R&D Department, Fiberhome
15:45 - 16:00 15 mins
Info
Plenary - Track Room A
View From A Carrier I Lessons learnt from network development and application integration
  • Motohiro Tsuji - Director - Innovation & Customer Service, NTT

In this case study, hear from one of the industry leaders as they discuss recent experiences about network transformation, as they move towards creating a more consolidated and unified interface.

  • With many recent natural disasters in Japan, how has the network been affected and what implications has this had on network challenges?
  • Focusing applications to suit service requirements
  • Simplifying networks – being less hard-ware centric? Driving troubleshooting and automation? Removing entire layers?


16:00 - 16:15 15 mins
Info
Plenary - Track Room A
Diamond Partner Presentation I Network transformation towards automation
  • Zhi Zeng - Optical Transport Product Planning Director, ZTE Corporation

In this presentation, we will introduce the network transformation both in hardware and software to realize the full life-cycle automation.

16:15 - 16:35 20 mins
Plenary - Track Room A
Afternoon Refreshment Break & Networking
16:35 - 16:50 15 mins
Info
Plenary - Track Room A
Network evolution – expecting the unexpected
  • Roshene McCool - Fiber Market & Technology Development Manager, Corning

End to end evolution of optical networks is driving significant changes in optical fiber and cable design. This presentation will outline the trends that are driving change in each of the major network application areas.

  • In Access Networks: There is an increase in point to point connections, whilst the space restrictions in the network remain fixed. This is driven by the termination of fiber, ever closer to the subscriber, and the increase in the distribution and complexity of terminations with convergence.
  • Data Center: There is a proliferation of end points both inside and outside the data center, driven by a migration from fat-tree to leaf and spine architectures. As data center locations increase, with the need for reduced latency services that drive edge computing, increased fiber counts consolidate in high bandwidth pipes in the data center interconnects and place pressure on fixed duct infrastructure.
  • Long Haul Networks: Traffic growth in the access and data center spaces drives the need for ultra-high capacity fiber solutions in a transmission environment that is reaching the Shannon Limit. Carriers are looking towards innovative solutions to release the pressure as bandwidth increases.
16:50 - 17:10 20 mins
Plenary - Track Room A
View From A Carrier I Opportunities and challenges of building a future multiservice transport network for Telecom Argentina
  • Miguel Masache - Cloud Infrastructure Strategy - Senior Architect, Telecom Argentina
17:10 - 17:25 15 mins
Info
Plenary - Track Room A
Platinum Partner Keynote I The role of optical networking in an adaptive network
  • Craig McMillan - EMEA Sales Engineering Lead, Ciena

In this case study, we look at how an adaptive network needs optical innovation to deliver 800G and end-to-end performance for core, DCI & subsea applications. In addition, we look at how these are operated to deliver cost, space, power and a multi-vendor 100 - 400G bandwidth in metro and next-gen access through flexible form factors for fibre deep, edge computing and backhaul applications.

17:25 - 17:40 15 mins
Info
Plenary - Track Room A
Optical network challenges in railway companies
  • Pierre Pauliat - Network Architect, SNCF RÉSEAU
  • Drivers for investment into optical DWDM infrastructure
  • Services & applications driving the need for more bandwidth
  • Bandwidth distribution defining network topology
17:40 - 17:55 15 mins
Info
Plenary - Track Room A
Platinum Partner Keynote I Enabling new service ecosystems with a hierarchical multi-tenant virtualized network
  • Michael Vieh - Optics Business Development Director, Nokia

Reserved

17:55 - 18:00 5 mins
Plenary - Track Room A
Chair's Closing Remarks
  • Andrew Schmitt - Directing Analyst - Optical Networking, Cignal AI
18:00 - 20:00 120 mins
Info
Welcome Drinks Reception
07:30 - 08:00

Pre-Conference Registration & Coffee

More
Showing of Streams
13:00 - 14:00
Info

Welcome Lunch featuring Lunchtime Briefing

13:15 - 13:45

Ask The Analyst

To round up the morning keynotes, take the opportunity to ask our expert panel of analysts, their thoughts on upcoming trends, new technologies and their thoughts on what they predict to be the key operational priorities with regard to the onset of 5G. 

  • Moderator Heidi Adams - Executive Director - Network Infrastructure Research, IHS Markit
  • Panellist Sterling Perrin - Senior Analyst, Heavy Reading
  • Panellist Scott Wilkinson - Lead Analyst - Optical Hardware, Cignal AI
More
Showing of Streams
18:00 - 20:00
Info

Welcome Drinks Reception

More